MAUDE Adverse Event Report: CORDIS CORPORATION STENT GENESIS XD 25MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION STENT GENESIS XD 25MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2510B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 01/17/2006
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This article was found during a recent clinical evaluation review/literature search of this device.The report also represents notification of 1 event for bradycardia with st segment and st-t wave changes.The devices are palmaz stents but the lot numbers are not available.The citation is as follows (percutaneous pulmonary valve placement in a (b)(6)-month-old patient using a hand crafted stent-mounted porcine valve.Catheterization and cardiovascular interventions : official journal of the society for cardiac angiography & interventions, 67(4), 644¿649).As reported in the literature article by feinstein, j.A., kim, n., reddy, v.M., & perry, s.B.(2006).Percutaneous pulmonary valve placement in a (b)(6)-month-old patient using a hand crafted stent-mounted porcine valve.Catheterization and cardiovascular interventions : official journal of the society for cardiac angiography & interventions, 67(4), 644¿649.Https://doi.Org/10.1002/ccd.20668, following the initial stent deployment of a palmaz genesis 2510b stent on a sutured non cordis porcine valve, there was a brief period of bradycardia with st segment and st-t wave changes that responded to atropine and epinephrine.The patient was extubated the next day and was discharged from the hospital six days after the procedure.The device will not be returned for evaluation.The devices were not returned for analysis.A device history record (dhr) review could not be conducted as the sterile lot numbers were not provided.Without the return of the device for analysis and without films of the event, the reported customer complaint could not be confirmed, and no determination of possible contributing factors could be made.Hypotension is well-known potential adverse events associated with stent implantation procedure.The hemodynamic instability that occurs both during and after stent implantation is influenced by the baro-receptors.These baro-receptors are stimulated by the stretch of interventional balloons, sds (stent delivery system) and distal protection devices, initiating a reflex via the glossopharyngeal nerve.This results in a fall in blood pressure and bradycardia.Stent placement may promote persistent stimulation of these baro-receptors.These reactions are anticipated relatively short-term adverse events associated with the compression of the baro-receptors during balloon inflation, stent implantation and filter device manipulation.Certain factors may influence the likelihood of anticipated baro-receptor reactions such as advanced age, ventricular dysfunction and gender.The use of palmaz stents in the pediatric pulmonary system is not indicated in the labeling and as such is considered off label usage.Given the limited information available for review at this time, there is nothing to suggest that the reported event is related to the design and manufacturing process of the device; therefore, no corrective action will be taken.
 
Event or Problem Description
As reported in the literature article by feinstein, j.A., kim, n., reddy, v.M., & perry, s.B.(2006).Percutaneous pulmonary valve placement in a (b)(6)-month-old patient using a hand crafted stent-mounted porcine valve.Catheterization and cardiovascular interventions : official journal of the society for cardiac angiography & interventions, 67(4), 644¿649.Https://doi.Org/10.1002/ccd.20668, following the initial stent deployment of a palmaz genesis 2510b stent on a sutured non cordis porcine valve, there was a brief period of bradycardia with st segment and st-t wave changes that responded to atropine and epinephrine.The patient was extubated the next day and was discharged from the hospital six days after the procedure.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
The is a supplemental report to removed code electrocardiogram st-t change to better reflect the reported event.There is not update needed to the complaint conclusion.

Brand Name
STENT GENESIS XD 25MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11831096
Report Number9616099-2021-04549
Device Sequence Number4367118
Product Code FGE
UDI-Device Identifier20705032057490
UDI-Public20705032057490
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPG2510B
Device Catalogue NumberPG2510B
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MMX3CM BALLOON CATHETER (NUMED) MEDTRONIC PORCIN; 16F UNKNOWN SHEATH; 7F UNKNOWN SHEATH; GORTEX SUTURES; PROLENE SUTURES; 12MMX3CM BALLOON CATHETER (NUMED) MEDTRONIC PORCIN; 16F UNKNOWN SHEATH; 7F UNKNOWN SHEATH; GORTEX SUTURES; PROLENE SUTURES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age10 MO
Patient Weight6